MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1613C156E
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Code Occlusion (1984)
Date of Event 02/10/2017
Type of Reportable Event Serious Injury
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment a 5 cm in diameter abdominal aortic aneurysm.The endurant bifurcated stent graft was deployed below the renal arteries without issue.The contralateral gate was cannulated without issue.A sizing marker pig tail was placed with in the bifurcated stent graft extending to the left common iliac.An angiogram from the left sheath was performed.The physician counted 13 marks from flow divider to hypogastric artery.Over the wire an endurant 16x13x124 limb was advanced to the level of the flow divider.At this point the 124 length limb was approximately 3cm proximal to hypogastric artery therefore the physician removed the endurant 16x13x124 limb and an endurant 16x13x156 limb was advanced and deployed extending from flow divider to hypogastric artery.The delivery system was removed.The remainder of the endurant bifurcated stent graft was deployed and the delivery system was removed.The stent grafts were ballooned using a reliant balloon at the proximal, distal, and overlap sections.On the final angiogram it was noticed that the left hypogastric was not filling due to the 13mm of the endurant stent graft limb crossing the origin of the hypogastric artery, deploying lower than intended.The physician attempted to use a sheath and reliant balloon to "push up" the stent graft however there was no change.The physician completed the evar without further intervention and the patient was closed without issue.The physician did not expect the patient to have any issues with the left hypogastric artery being covered.Per the physician, the cause of the event was most likely related to the c-arm moving or the patient moving during the case.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
Corrected information: sex, date of birth.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6385556
Report Number2953200-2017-00348
Device Sequence Number10978217
Product Code MIH
UDI-Device Identifier00643169467583
UDI-Public00643169467583
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2019
Device Model NumberETLW1613C156E
Device Catalogue NumberETLW1613C156E
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/10/2017
Supplement Date Received by Manufacturer02/10/2017
Initial Report FDA Received Date03/07/2017
Supplement Report FDA Received Date09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR